Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2011, 4:11 PM EDT for 7 counties in Indiana; Defiance County, Paulding County, Williams County, Ohio. It was in force for 49 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 4:11 PM EDT (20:11 UTC)
- Expired
- May 29, 2011, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Allen County, IN, DeKalb County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Defiance County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:14 PM EDT | TSTM WND GST 70 | 4 W Albion, IN | PEA SIZED HAIL ALSO REPORTED. |
| May 29, 4:18 PM EDT | TSTM WND DMG | S Mongo, IN | LARGE TREE BLOCKING SR 3 JUST SOUTH OF TOWN |
| May 29, 4:23 PM EDT | TSTM WND DMG | 2 W Lake James, IN | TREE ONTO HOUSE IN THE LAKE GAUGE AREA |
| May 29, 4:24 PM EDT | TSTM WND DMG | Flint, IN | REPORT OF A ROOF PEELED TWO THIRDS OF THE WAY BACK ON A HOUSE. |
| May 29, 4:25 PM EDT | TSTM WND DMG | Flint, IN | TREE DOWN ON 100 N EAST OF FLINT ROAD. ALSO PEA SIZE HAIL |
| May 29, 4:30 PM EDT | TSTM WND DMG | 4 Nnw Angola, IN | TWO LARGE TREES UPROOTED NEAR 200N AND 110W |
| May 29, 4:33 PM EDT | TSTM WND DMG | Fremont, IN | SEVERAL POWER LINES AND TREES DOWN IN FREMONT. TIME ESTIMATED FROM RADAR. |
| May 29, 4:35 PM EDT | TSTM WND DMG | Angola, IN | MULTIPLE TREES DOWN ACROSS COUNTY |
| May 29, 4:35 PM EDT | HAIL 1 | 1 E Angola, IN | |
| May 29, 4:37 PM EDT | TSTM WND DMG | Clear Lake, IN | TREES DOWN. TIME ESTIMATED FROM RADAR. |
| May 29, 4:40 PM EDT | TSTM WND DMG | Auburn, IN | MULTIPLE REPORTS OF TREES DOWN |
| May 29, 4:40 PM EDT | TSTM WND DMG | Clear Lake, IN | 2 GARAGES FLATTENED IN CLEAR LAKE. TREES DOWN ON 6 HOUSES IN LAKE GAUGE AREA. NUMEROUS REPORTS OF TREE DAMAGE OVER NORTHERN PORTION OF COUNTY. |
| May 29, 4:55 PM EDT | TSTM WND DMG | 4 N Bryan, OH | POWER POLES DOWN ON SR 15 |
| May 29, 4:58 PM EDT | TSTM WND GST 65 | West Unity, OH | ESTIMATED 60-70 MPH WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:29 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KIWX 292011
SVRIWX
INC003-033-085-087-113-151-183-OHC039-125-171-292100-
/O.NEW.KIWX.SV.W.0092.110529T2011Z-110529T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMS COUNTY IN NORTHWEST OHIO...
WESTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
NORTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
NORTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
EAST CENTRAL KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
DE KALB COUNTY IN NORTHEAST INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
STEUBEN COUNTY IN NORTHEAST INDIANA...
LAGRANGE COUNTY IN NORTHEAST INDIANA...
* UNTIL 500 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LAGRANGE TO ROME CITY TO 6 MILES
WEST OF TRI-LAKES...AND MOVING EAST AT 65 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CHURUBUSCO AND AVILLA...
HUNTERTOWN...GARRETT AND ANGOLA...
FREMONT...WATERLOO AND HAMILTON...
GRABILL AND BUTLER...
EDON AND EDGERTON...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ORLAND...COLLINS...BLUE LAKE...FAIRFIELD CENTER...HELMER...LISBON...
EGE...LAKE GAUGE...BIG TURKEY LAKE...SALEM CENTER...FLINT AND STROH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4145 8442 4119 8448 4119 8572 4151 8552
4176 8552 4176 8480 4170 8479 4171 8439
TIME...MOT...LOC 2011Z 272DEG 58KT 4173 8535 4151 8535
4120 8555
WIND...HAIL 70MPH <.50IN
$$3 follow-up statements
927
WWUS53 KIWX 292023
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EDT SUN MAY 29 2011
INC085-292033-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
KOSCIUSKO IN-
423 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KOSCIUSKO COUNTY
IS CANCELLED...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4145 8442 4119 8448 4121 8565 4150 8550
4176 8552 4176 8480 4170 8479 4171 8439
TIME...MOT...LOC 2023Z 272DEG 58KT 4174 8509 4150 8512
4120 8537
$$
INC003-033-087-113-151-183-OHC039-125-171-292100-
/O.CON.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
LAGRANGE IN-STEUBEN IN-NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
PAULDING OH-DEFIANCE OH-WILLIAMS OH-
423 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN WHITLEY...NORTHERN ALLEN...DE KALB...NOBLE...STEUBEN AND
LAGRANGE COUNTIES IN NORTHEAST INDIANA...AND WILLIAMS AND WESTERN
DEFIANCE COUNTIES IN NORTHWEST OHIO...AND NORTHWESTERN PAULDING
COUNTY IN WEST CENTRAL OHIO...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF ANGOLA TO 5
MILES NORTH OF KENDALLVILLE TO TRI-LAKES...AND MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
ANGOLA...GARRETT...AUBURN...BUTLER...MONTPELIER...HICKSVILLE...
BRYAN...CHURUBUSCO...WATERLOO AND FREMONT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 4145 8442 4119 8448 4121 8565 4150 8550
4176 8552 4176 8480 4170 8479 4171 8439
TIME...MOT...LOC 2023Z 272DEG 58KT 4174 8509 4150 8512
4120 8537
WIND...HAIL 70MPH <.50IN
$$935
WWUS53 KIWX 292037
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT SUN MAY 29 2011
INC087-292046-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
LAGRANGE IN-
437 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAGRANGE COUNTY IS
CANCELLED...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4145 8442 4119 8448 4124 8541 4154 8521
4154 8520 4157 8520 4176 8509 4176 8480
4170 8479 4171 8439
TIME...MOT...LOC 2036Z 272DEG 58KT 4178 8480 4151 8493
4121 8520
$$
INC003-033-113-151-183-OHC039-125-171-292100-
/O.CON.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
STEUBEN IN-NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-PAULDING OH-
DEFIANCE OH-WILLIAMS OH-
437 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN WHITLEY...NORTHERN ALLEN...DE KALB...EASTERN NOBLE
AND STEUBEN COUNTIES IN NORTHEAST INDIANA...AND WILLIAMS AND WESTERN
DEFIANCE COUNTIES IN NORTHWEST OHIO...AND NORTHWESTERN PAULDING
COUNTY IN WEST CENTRAL OHIO...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
FREMONT TO 5 MILES NORTH OF WATERLOO TO 6 MILES WEST OF HUNTERTOWN...
AND MOVING EAST AT 65 MPH.
AT 425 PM EDT...AMATEUR RADIO OPERATORS REPORTED TREE DAMAGE IN
FLINT IN STEUBEN COUNTY AS THE SEVERE THUNDERSTORM MOVED THROUGH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
EDON AND EDGERTON...
PIONEER AND MONTPELIER...
WEST UNITY...STRYKER AND BRYAN...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
LAKE SENECA...BRIDGEWATER CENTER...BLAKESLEE...LEO-CEDARVILLE...
SPENCERVILLE...NEWVILLE...CONCORD...ARTIC...SAINT JOE AND WEST
JEFFERSON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 4145 8442 4119 8448 4124 8541 4154 8521
4154 8520 4157 8520 4176 8509 4176 8480
4170 8479 4171 8439
TIME...MOT...LOC 2036Z 272DEG 58KT 4178 8480 4151 8493
4121 8520
WIND...HAIL 70MPH 1.00IN
$$821
WWUS53 KIWX 292051
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SUN MAY 29 2011
INC113-183-292100-
/O.CAN.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
NOBLE IN-WHITLEY IN-
451 PM EDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITLEY AND
EASTERN NOBLE COUNTIES IS CANCELLED...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT
TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4145 8442 4119 8448 4124 8514 4164 8488
4176 8492 4176 8480 4170 8479 4171 8439
TIME...MOT...LOC 2050Z 272DEG 51KT 4176 8455 4149 8469
4119 8496
$$
INC003-033-151-OHC039-125-171-292100-
/O.CON.KIWX.SV.W.0092.000000T0000Z-110529T2100Z/
STEUBEN IN-DE KALB IN-ALLEN IN-PAULDING OH-DEFIANCE OH-WILLIAMS OH-
451 PM EDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ALLEN...EASTERN DE KALB AND EASTERN STEUBEN COUNTIES
IN NORTHEAST INDIANA...AND WILLIAMS AND WESTERN DEFIANCE COUNTIES IN
NORTHWEST OHIO...AND NORTHWESTERN PAULDING COUNTY IN WEST CENTRAL
OHIO...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PIONEER TO EDGERTON TO 16 MILES SOUTHWEST OF HICKSVILLE...AND MOVING
EAST AT 60 MPH.
AT 435 PM EDT...LAW ENFORCEMENT REPORTED MULTIPLE TREES DOWN IN
ANGOLA.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...HICKSVILLE...BRYAN...PIONEER...WEST UNITY...STRYKER...
MELBERN...GEORGETOWN...WEST JEFFERSON AND HALLOCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4145 8442 4119 8448 4124 8514 4164 8488
4176 8492 4176 8480 4170 8479 4171 8439
TIME...MOT...LOC 2050Z 272DEG 51KT 4176 8455 4149 8469
4119 8496
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 29, 2:53 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT SUN MAY 29 2011
.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT.
...DAMAGING WINDS AND ISOLATED TORNADO THREAT INTO EARLY EVENING...
WATCH BEING ISSUED FOR THE ENTIRE CWA AS OF WRITING THIS. WELL
ESTABLISHED BOW ECHO RACING ACROSS ILLINOIS AT 50 KTS. THIS SHOULD
MOVE INTO FAR WESTERN AREAS OF THE CWA BETWEEN 230 AND 330 PM EDT.
WARM FRONT HAS WORKED WELL INTO THE CWA...ALLOWING FOR UNSTABLE
CONDITIONS AND LITTLE CAP AS MAIN EML AREA REMAINS JUST TO THE
SOUTH. WHILE GREATEST THREAT WILL BE DAMAGING WINDS ISOLATED
TORNADOES...BOTH ON THE LEADING EDGE AND IN ANY DISCRETE
CELLS...WILL BE POSSIBLE. FOR MORE DETAILS ON MESOSCALE SETUP REFER
TO PRODUCTS FROM SPC.
IN TERMS OF HYDRO...FFG VALUES ARE RATHER LOW AND GROUND STILL VERY
SATURATED IN MOST AREAS. WHILE NOT EVERY AREA HAS A DISTINCT THREAT
FOR FLASH FLOOD CONCERNS...SEE NO REASON TO HOLD BACK. WILL ISSUE
WATCH THROUGH 0Z MONDAY FOR NOW BUT MAY NEED TO EXTEND LATER.
LINE SHOULD MOVE THROUGH RAPIDLY BUT LARGE AREA OF STRATIFORM PRECIP
IN ITS WAKE WILL KEEP RAIN LINGERING THROUGH 00Z. FOR NOW HAVE LEFT
SLGT CHC POPS IN FAR NORTH AFTER 00Z BUT MAY NEED TWEAKING LATER.
MONDAY AND MONDAY NIGHT WILL BE HOT AND HUMID WITH A WELL CAPPED
ENVIRONMENT. TEMPS SHOULD MAKE IT TO 90 OR ABOVE IN MOST LOCATIONS
WITH HEAT INDICES IN THE MIDDLE TO MAYBE UPPER 90S. HWO HAS THINGS
HANDLED FOR NOW.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY
CONCERNS FOR THE EXTENDED FORECAST WILL CENTER ON CONVECTIVE
POTENTIAL TUESDAY...AND THEN TIMING THE MODERATING TEMPERATURE TREND
FOR THE MIDDLE TO LATE WEEK.
UPPER LEVEL SYSTEM ACROSS WESTERN CONUS WILL TRACK INTO WESTERN
ONTARIO LATE TUESDAY NIGHT...THIS WILL DRAG A COLD FRONT ACROSS THE
MID AND UPPER MS RVR VALLEY TUESDAY AFTERNOON. TEMPERATURES CLOSE TO
90 DEGREES AND SLIGHTLY COOLER MID LEVELS BY TUESDAY WILL RESULT IN
EROSION OF CAP THAT WILL BE IN PLACE MONDAY. GREATEST THREAT STILL
APPEARS TO HOLD OFF UNTIL THE TUESDAY NIGHT PERIOD WHEN SFC FRONT
APPROACHES...ALTHOUGH LOW LEVEL CONVERGENCE SHOULD BE RELATIVELY
WEAK GIVEN STRONGER FORCING WELL TO THE NORTH. EXPECTATION IS FOR
GREATEST THREAT OF THUNDERSTORMS DEVELOPING WEST OF THE AREA ON
TUESDAY...AND THEN POSSIBLY AFFECTING NORTHWEST PORTIONS OF THE AREA
LATE AFTERNOON INTO EARLY EVENING. SOME SEVERE THREAT WILL EXIST
ESPECIALLY ACROSS THE FAR NORTH AND NORTHWESTERN PORTIONS OF THE
FORECAST AREA TUESDAY AFTERNOON INTO EARLY EVENING. FRONT NOT
EXPECTED TO MAKE MUCH SOUTHWARD PROGRESS GIVEN STRONGER MID/UPPER
FORCING TRACKING ACROSS SOUTHERN CANADA. THE MAJOR CHANGE TO THIS
FORECAST WAS TO ADD CHANCE POPS FOR THURSDAY AS LOW LEVEL WARM FRONT
IS EXPECTED TO SURGE BACK NORTHWARD...AND INCREASE HIGH TEMPERATURES
FOR THE THURSDAY AND FRIDAY PERIOD WITH TREND IN LATEST GFS
SUGGESTING WARM AIR RETURN A BIT SOONER THAN PREVIOUS INDICATIONS.
NEXT WEEKEND SHOULD FEATURE ABOVE NORMAL TEMPS...POSSIBLY PUSHING 90
AGAIN NEXT WEEKEND IF THE GFS IS CORRECT. VERY DIFFICULT AT THIS
TIME TO TRY AND INSERT POPS GIVEN TREND IN MEDIUM RANGE MODELS FOR A
MORE STOUT MID/UPPER LEVEL RIDGE IN PLACE. CANNOT DISCOUNT
POSSIBILITY OF A FEW BOUTS OF SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD AS WEAK BACKDOOR COOL FRONTS COULD PUSH ACROSS GREAT LAKES
REGION...BUT CONFIDENCE TO INCLUDE IS TOO LOW AT THIS TIME.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHERHazardous weather outlook, May 29, 2:42 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 242 PM EDT SUN MAY 29 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 242 PM EDT SUN MAY 29 2011 /142 PM CDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING. HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 242 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIND GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS. FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 29, 3:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG PLYMOUTH 41.34N 86.31W
05/29/2011 MARSHALL IN LAW ENFORCEMENT
TREES DOWN IN THE CITY OF PLYMOUTH
&&
EVENT NUMBER IWX1100943
CEOLocal storm report, May 29, 3:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FUNNEL CLOUD S MISHAWAKA 41.66N 86.16W
05/29/2011 ST. JOSEPH IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100945
CEOLocal storm report, May 29, 3:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 S BREMEN 41.42N 86.15W
05/29/2011 MARSHALL IN EMERGENCY MNGR
TREE DOWN ON FIR RD AND 6TH ROAD
&&
EVENT NUMBER IWX1100946
CEOSpecial weather statement, May 29, 3:57 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT SUN MAY 29 2011
INZ008-015>018-022>025-292030-
ALLEN IN-CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-NOBLE
IN-WABASH IN-WHITLEY IN-
357 PM EDT SUN MAY 29 2011
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS...NORTHERN
MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND EASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN HUNTINGTON...
WHITLEY...WESTERN ALLEN AND EXTREME SOUTHERN NOBLE COUNTIES IN
NORTHEAST INDIANA...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WARSAW TO AKRON TO MEXICO...MOVING EAST NORTHEAST AT 60 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NORTH MANCHESTER...
HUNTINGTON...
TRI-LAKES AND COLUMBIA CITY...
PIERCETON...
ANDREWS...
SOUTH WHITLEY...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4077 8621 4103 8614 4130 8594 4127 8526
4093 8532 4092 8534 4086 8535
TIME...MOT...LOC 1957Z 247DEG 54KT 4136 8577 4108 8600
4090 8605Local storm report, May 29, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG N BREMEN 41.45N 86.15W
05/29/2011 MARSHALL IN EMERGENCY MNGR
TREE DOWN IN THE 1800 BLOCK OF US 6
&&
EVENT NUMBER IWX1100947
CEOLocal storm report, May 29, 4:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD 3 SW SIMONTON LAKE 41.72N 86.02W
05/29/2011 ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100948
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| May 28, 8:17 PM EDT | Special Weather Statement | IWX | Wells | 28 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 51 min |
| May 28, 8:35 PM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 3 hr |
| May 28, 8:38 PM EDT | Special Weather Statement | IWX | Huntington | 22 min |
| May 28, 8:41 PM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Miami, Wabash, Whitley | 34 min |
| May 28, 8:58 PM EDT | Areal Flood Advisory | IWX | Allen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more | 3 hr |
| May 28, 9:13 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Whitley | 32 min |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Allen | 10 hr |
| May 29, 11:03 AM EDT | River Flood Warning | IWX | Huntington, Wells | 46 hr |
| May 29, 11:12 AM EDT | River Flood Watch | IWX | Carroll, White | 49 hr |
| May 29, 12:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 29, 1:56 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 5 hr |
| May 29, 2:14 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 29, 2:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke, White | 68 min |
| May 29, 2:38 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 52 min |
| May 29, 2:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 49 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more | 56 min |
| May 29, 3:36 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 39 min |
| May 29, 3:57 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash, Whitley | 33 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 43 min |
| May 29, 5:15 PM EDT | River Flood Warning | IWX | Elkhart | 4 days |
| May 28, 9:55 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 35 min |
| May 28, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 13 min |
| May 28, 10:09 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam, Van Wert | 51 min |
| May 28, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 24 min |
| May 29, 4:39 PM EDT | Tornado Warning | IWX | Fulton, Williams | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.